Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
searching for help with side effects
What is your current age, height, weight?
26, 5ft11in, 160lbs
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
What condition was being treated with the drug?
For how long did you take the drug (weeks/months/years)?
How old were you, and WHEN (date) did you start the drug?
i was 25, started beginning september 2018
How old were you when you quit, and WHEN (date) did you quit?
quit at 25, mid october 2018
How did you quit (cold turkey or taper off)?
How long into your usage did you notice the onset of side effects?
probably 3-4 weeks
What side effects did you experience that have yet to resolve since discontinuation?
still have weak erections/ED, no libido, loss of sensitivity in penis
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
[x ] Loss of Libido / Sex Drive
[x ] Erectile Dysfunction
Loss of Morning Erections
[x ] Loss of Spontaneous Erections
Loss of Nocturnal Erections
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
[ x] Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Anything not listed in the above questions you’d like to share about your experience?
had worse side effects during taking the drug, luckily most went away
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
I started taking a generic finasteride at the beginning of September as I had become concerned about losing my hair and wanted to stop it. It took me a while to notice any side effects as I wasn’t in a relationship/sexually active at the time and was assuming a lot of the mental “side effects” I was experiencing were due to other issues and general stresses in my life. I had gone through a rough break up earlier in the year, was in a new city with no friends/connections so was pretty lonely, and was working a stressful night shift job so I assumed the depression, mood swings, and the moments of anxiety/panic were more related to those factors. I became concerned when I eventually tried to have sex and was unable to get hard enough. I let my doctor know of my concerns and we decided I should stop using finasteride for a while, this was mid October.
As soon as I stopped, I noticed a huge difference in how I felt. My head felt clear again and the strong feelings of depression and panic went away. It was really shocking how much better I felt and I am very thankful those side effects did not stick around. The sexual side effects did stick around but I have hope that they may improve. I started to pay more attention to my side effects once I stopped fin and realized that I was no longer getting morning wood, or night erections, no spontaneous erections, lost feeling in head of penis, and the only way I could get an erection was through masturbation although it was weak. These symptoms have stayed the same for the most part. I do notice that I will occasionally have morning erections and very rarely can get a spontaneous erection, but these are very weak- probably like half strength. If I masturbate I can get better quality erections, but these are only decent quality if im laying down- never standing or sitting. I still do not have much feeling in the head of my penis and can’t get hard enough for sex.
I haven’t tried any treatments yet. I’ve moved back to an area where I have social support, have taken a less stressful job, and have started to exercise more frequently and eat healthier. I’m setting an appointment with a general practitioner as soon as I get on my new work insurance to see if my issues could be caused by something else or if the doctor can help me in any way.
If you all have any advice for me I’d greatly appreciate it.